Product and quotient rules from logarithmic differentiation

Zhibo Chen

Research output: Contribution to journalArticle

Abstract

A new application of logarithmic differentiation is presented, which provides an alternative elegant proof of two basic rules of differentiation: the product rule and the quotient rule. The proof can intrigue students, help promote their critical thinking and rigorous reasoning and deepen their understanding of previously encountered concepts. The author also stresses the advantages of presenting the formulas for the product rule and the quotient rule in the forms recommended here over other forms which more commonly appear in the currentmainstreamcalculus textbooks.

Original languageEnglish (US)
Pages (from-to)118-120
Number of pages3
JournalTeaching Mathematics and its Applications
Volume31
Issue number2
DOIs
StatePublished - Jun 1 2012

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Education

Fingerprint Dive into the research topics of 'Product and quotient rules from logarithmic differentiation'. Together they form a unique fingerprint.

  • Cite this